question-icon

What causes stiff neck following increased Lexapro dose?

default
Posted on Fri, 11 Jul 2014
Question: Good afternoon,
I have been taking Lexapro for the last 4 weeks on a 10mg dose, I increased the dose on Wednesday to 20mg . The side effects have been quite minimal, however today I have experienced stiff neck, nausea, diarrhea and vomiting.
Please confirm if I should maintain the current dose, reduce the dose or stop taking it completely. Or could this symptoms be a result of a stomach bug?

Thanks for your help.

XXXX
doctor
Answered by Dr. Ashok Kumar (20 minutes later)
Brief Answer:
You need to stop it immediately

Detailed Answer:
Hi
Thanks for using healthcare magic.

The development of stiff neck following increase of dose may be sign of serotonin syndrome kind of serious adverse reaction with SSRI and other serotonergic drugs.

The accompanying symptoms in serotonin syndrome are nausea, vomiting, diarrhea, loss of appetite, feeling unsteady, loss of coordination.

Although it is mild illness in majority but can be seriously fatal if body continue to get excessive serotonin in the body.

You are advised to meet your doctor as soon as possible so he can assess the severity and treat as per requirement.

'Hope I have answered your query. If you have any further questions I will be happy to help".
Thanks


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3266 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What causes stiff neck following increased Lexapro dose?

Brief Answer: You need to stop it immediately Detailed Answer: Hi Thanks for using healthcare magic. The development of stiff neck following increase of dose may be sign of serotonin syndrome kind of serious adverse reaction with SSRI and other serotonergic drugs. The accompanying symptoms in serotonin syndrome are nausea, vomiting, diarrhea, loss of appetite, feeling unsteady, loss of coordination. Although it is mild illness in majority but can be seriously fatal if body continue to get excessive serotonin in the body. You are advised to meet your doctor as soon as possible so he can assess the severity and treat as per requirement. 'Hope I have answered your query. If you have any further questions I will be happy to help". Thanks